MAUDE Adverse Event Report: BIOMET MICROFIXATION HTR-PMI K.S.2002-20191111 TOP RIGHT PARIETAL IMPLANT; CUSTOM MADE DEVICE

BIOMET MICROFIXATION HTR-PMI K.S.2002-20191111 TOP RIGHT PARIETAL IMPLANT; CUSTOM MADE DEVICE
Model Number N/A
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source ¿ (b)(6).
 
Event or Problem Description
It was reported that a custom cranial implant was larger than the defect.After an initial investigation, it was discovered the implant was designed using the wrong patient's scans.The issue was discovered the day before the planned surgery date.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The design vendor of this part confirmed the complaint that the implant was incorrectly designed.It was found that the uploaded dicom folder did not contain any part of the patient name that was indicated on the design input form.Searching for the patient name included in this dicom folder led the investigation to case pm622795.Case pm622795 was created on signature ftp on the same date as case pm622790.This upload error of the dicom folder thereby led to the processing of case pm622790 with the images of case pm622795.The error could not be identified during the triage procedure, as the location of defect field of the design input form was not filled and all parameters passed as per work instructions.The design/e-manufacturing was reviewed, which confirmed the incorrect dicom files were uploaded to the folder for this case.The dhr for this product was reviewed; no non-conformances were found.However, the design vendor confirmed that the incorrect series of patient images were used in the creation of this component.For patient matched htr-pmi implants (pmxxxxxx) and the previous year (from the notification date) regarding fit issues with the implant, there is a complaint rate is 1.68%, which is no greater than the occurrence listed in the application fmea.The most likely underlying cause of the complaint is due to an operator error.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
HTR-PMI K.S.2002-20191111 TOP RIGHT PARIETAL IMPLANT
Common Device Name
CUSTOM MADE DEVICE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9689588
Report Number0001032347-2020-00099
Device Sequence Number13647643
Product Code GXN
UDI-Device Identifier00841036278496
UDI-Public00841036278496
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K924935
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2023
Device Model NumberN/A
Device Catalogue NumberPM622790
Device Lot Number957180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/29/2020
Supplement Date Received by Manufacturer04/24/2020
Initial Report FDA Received Date02/10/2020
Supplement Report FDA Received Date05/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1